LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » This is brutal !

 - UBBFriend: Email this page to someone!    
Author Topic: This is brutal !
big lenny
LymeNet Contributor
Member # 3048

Icon 1 posted      Profile for big lenny     Send New Private Message       Edit/Delete Post   Reply With Quote 
In my 4th week of treatment and its been hell - like clockwork I woke up feeling ok then took my antibiotics with breakfast and one hr later ..... Bam ... Extreme fatigue , dizziness , pain on left side of my body ( right below arm pit ) then hit with hot flashes and numbness in my left fingers ...... Please give some encouraging words ! Should I stop meds for a little ? I can push through if I knew it was helping me
Posts: 259 | From new york | Registered: Sep 2002  |  IP: Logged | Report this post to a Moderator
Kbone
Member
Member # 43682

Icon 1 posted      Profile for Kbone     Send New Private Message       Edit/Delete Post   Reply With Quote 
I wouldn't consider this an abnormal thing but everyone's body is different. My symptoms are all over the place after I take my meds.

I'm on Mepron and minocycline. I find that I can't take Mepron on an empty stomach (even though the instructions say otherwise).

I take my meds after breakfast and suffer at work all day. Then I start to feel better for my drive home, and when I get home I take my evening dose and then it's bedtime for this chick!

You know when you start to feel better it's time to take your meds again!!!

It's an awful cycle [Frown] I'm on week three of treatment, stick with it and just remember there's a light at the end of the tunnel.

--------------------
Diagnosed with Lyme 4/7/14

KB

Posts: 87 | From Townsend, MA | Registered: May 2014  |  IP: Logged | Report this post to a Moderator
lostlyme
LymeNet Contributor
Member # 38561

Icon 1 posted      Profile for lostlyme     Send New Private Message       Edit/Delete Post   Reply With Quote 
Keep track of symptoms using a pad and rate symptoms from 1- 10 along with the dates and meds .

This way your doctor can help you manage your meds and also may be pinpoint a possible Coincection

Posts: 238 | From Where | Registered: Aug 2012  |  IP: Logged | Report this post to a Moderator
TF
Frequent Contributor (5K+ posts)
Member # 14183

Icon 1 posted      Profile for TF     Send New Private Message       Edit/Delete Post   Reply With Quote 
The fourth week is generally the worst as you are having the 28th day herx. The 28th day herx (28 days after starting good treatment) is the worst herx most people have.

So, drink lots and lots of water with lemons squeezed into it. People are surprised how effective this is. Take Alka Seltzer Gold (or baking soda) up to 4 times per day for this rough period. And, if you have any glutathione, take it.

"Another very important factor is response to treatment- presence or absence of Jarisch Herxheimer-like reactions, the classic four-week cycle of waxing and waning of symptoms, and improvement with therapy." (page 7)

"With treatment, these monthly symptom flares are exaggerated and presumably represent recurrent Herxheimer-like reactions as Bb enters its vulnerable growth phase and then are lysed. For unknown reasons, the worst occurs at the fourth week of treatment. Observation suggest that the more severe this reaction, the higher the germ load, and the more ill the patient." (page 17)

"It has been observed that symptoms will flare in cycles every four weeks. It is thought that this reflects the organism’s cell cycle, with the growth phase occurring once per month (intermittent growth is common in Borrelia species). As antibiotics will only kill bacteria during their growth phase, therapy is designed to bracket at least one whole generation cycle. This is why the minimum treatment duration should be at least four weeks.

If the antibiotics are working, over time these flares will lessen in severity and duration. The very occurrence of ongoing monthly cycles indicates that living organisms are still present and that antibiotics should be continued." (page 17)

http://www.ilads.org/lyme_disease/B_guidelines_12_17_08.pdf

So, welcome to high-dose combo lyme treatment. If you can't stand this herx, you can stop meds for 2-3 days so your body can catch up with detoxing.

Keep track on the calendar of this first herx, and watch as the 28-day pattern develops. See if the herxes lessen.

Herxheimer reaction (from 2010 Lyme Conference, Dr. H):

Take-home message: DETOXIFY YOUR LYME PATIENTS!

It does NOT matter what antibiotic you give people, they will NOT get better without detoxification

For Herxheimer reactions: 2 Alka-Selzer Gold (no aluminum) in 8 ounces of water with lemon or lime followed by 6-8 capsules of glutathione or 1500 mg of oral liposomal glutathione.

70% will feel better in hours

On the topic of water: Dilution is the solution to pollution. This suggests that in order to help our bodies detoxify, we must drink more water

http://betterhealthguy.com/joomla/blog/216-ilads-2010-conference-takeaways

Posts: 9931 | From Maryland | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
I always found it helpful to stop meds for one or two days just to get my head above water.

Do what you feel is best for you.

Hang in there!!!

Make sure you are taking tons of probiotics!

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 94531 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
big lenny
LymeNet Contributor
Member # 3048

Icon 1 posted      Profile for big lenny     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thank you all for the great advice ! Knowing that I am on the right path keeps my motivation strong !
Posts: 259 | From new york | Registered: Sep 2002  |  IP: Logged | Report this post to a Moderator
GretaM
Frequent Contributor (1K+ posts)
Member # 40917

Icon 1 posted      Profile for GretaM     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hang in there Big Lenny!

All excellent advice from the other LNers.

The 28 day cycle, and the 7 day babs cycle catch me also.

This is good-you're getting the buggers!

Posts: 4358 | From British Columbia, Canada | Registered: Jun 2013  |  IP: Logged | Report this post to a Moderator
Sammi
Frequent Contributor (1K+ posts)
Member # 110

Icon 1 posted      Profile for Sammi     Send New Private Message       Edit/Delete Post   Reply With Quote 
quote:
Originally posted by Kbone:
I'm on Mepron and minocycline. I find that I can't take Mepron on an empty stomach (even though the instructions say otherwise).

Kbone, when you take Mepron you need to eat something with significant fat for it to be absorbed properly.
Posts: 4678 | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to the Terms and Conditions.

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.